Sweating A Lot When Sleeping?

I was in a local hospital in a sleep clinic last night. They said I had extreme obesity, and they prescribed an anti-anxiety medication called Clonazepam for me to take along with my sleeping pills. This is the first time I’ve ever taken an anti-anxiety drug like this before. Usually when I get anxious, it’s because of different issues such as social anxiety or stage fright — but not about being sleepy — so this kind of worries me that it might be causing me to have more difficulty falling asleep than normal. What do you think? Should I just go ahead and stop taking these drugs? Or should we keep them going until the insomnia goes away and then try cutting out one at a time over the next few weeks if needed?

Liz: Yes! We should stop all sleeping pills immediately [laughs]. But how can you tell whether your insomnia is actually caused by your weight (in which case Clonazepam would help), or whether other factors are responsible (such as stress)? You’re right that we don’t know exactly what causes some people to wake up sweaty while others don’t; but there’s no reason why weight shouldn’t be part of the mix — let alone an important part! If you find that anxiety medication helps keep you from waking up sweaty during sleep, then it makes sense to continue using it until that situation improves on its own. And if something else seems likely to explain your sleeplessness, then

Leave a Comment